← Return to C. difficile – Are your guts ever normal again?

Discussion
sue6408 (@sue6408)

C. difficile – Are your guts ever normal again?

Digestive Health | Last Active: Jun 2 6:35pm | Replies (591)

Comment receiving replies
@twentyse7en

I am new to this and normally do not post on things, but in October-December 2018, I was on 6 rounds of Clindamycin basically a month and a half of each other due to a root canal and a case of bronchitis. I’m usually not a sick person either nor do I get sick very easily. On December 15th, I had to go to the bathroom really bad. Severe intestinal cramping, nausea, loss of appetite, and horrible stomach pains. I had no idea what was going on and thought it was maybe a bug of something. A week went by and my boyfriend and I went to Chicago for Christmas. I started having diarrhea about two to three times a day with horrible intestinal cramping and nausea. My stomach was burning too. A week later, I got tested for C Diff and it came back negative. Found out they used an EIN test which doesn’t exactly get good results. Went in to the ER where they did a CT scan and bloodwork and it came back normal. A week and a half ago, I was progressively getting worse and worse to the fact I couldn’t leave my bed. I was so weak and tired, complete loss of appetite, nausea, burning stomach, intestinal cramping. Went to my Dr and she tested me for C Diff again where it came back positive. I had been on Vancomycin 125mg tablets every 4 hours for 10 days. I am now on a Critical Care probiotic that contains 80 billion CFU’s filled with Lactobacillus and Bifidobacteria. Today is my first day off my medicine and I am still tired, crampy, complete loss of appetite. I go to my GI Dr tomorrow. There are days like today where I just cry because I just want to be normal again. I am lucky to have found this site and see others stories. I am sorry for anyone going through this. I have lost 13lbs since December.

Jump to this post


Replies to "I am new to this and normally do not post on things, but in October-December 2018,..."

@twentyse7en I also got Cdiff from taking Clindamycin. My heart goes out to you. I also had tests come back negative and then was retested almost a week after and it came back positive for my 4th bout. I then was prescribed Dificid (fidaxamicin). That was last October and so far, I've been okay. My GI put me on S. Boulardii. It's a probiotic that can survive the acid in your stomach and get to the GI tract. You might ask your GI about it when you go tomorrow. I sure hope the Vancomycin works for you. I took it for 10 days also and then relapsed and did the Vanco taper for 6 weeks. Then after the 4th bout, I finally found something (Dificid) that seems to have killed the Cdiff spores. Please keep us posted how you are doing. I know exactly what you're going through.